What's going wrong ?

Hi everyone. Pmr/gca 20mg pred. I don't know what's happening to me today. I woke up feeling really depressed, extreme fatigue, shaking and fearful of impending death. I did my breakfast ( porridge) and instead of pouring milk on oats I poured it down the sink! The scary part was I knew what I was doing but I couldn't stop! I think it's these preds that are warping my mind. I have to see doctor today so I will ask to reduce medication. There - I've had my moan and so let's see what the day brings. I hope you all have a stress less and pain free day. Thanks for listening. X

6 Replies

  • Hi jjackdaw ive pmr /gca with eyesym,ptoms ,I feel fatigued every day im on 15 -20 alternative days till I get next bout of chemo week Friday.I shake aswell so your not alone,ive just taken back brake light of me car needs bulb, im absolutely wasted sweating out of breath shaking for a small normally effortless task.I too have scary thought it makes us paranoid the pred I think.Click my name if you want my autoimmune history bur add hughes syndrome to it or sticky blood on warfarin as well as other meds.Hope you pick up some days I think I never will ,got to stay positive as possible .All the best Mick t

  • Thanks for reply Mick t it's good to share with someone also afflicted with this dreaded lurgy. I will speak to doc later as I feel more ill now than I did before the preds. I too perspire on the slightest exertion it's not very nice at all. Well have a good day and thanks again for reply.

  • For some people pred can have a dramatic mental effect and it sounds as if you may be one. If you reduce the pred it should go away but the PMR symptoms are likely to return if you go down too far. There are other medications that will help with the mental effects if the physical effects of PMR are too much. The Southend group under Dasgupta have used leflunomide for patients who cannot tolerate pred for various reasons - what I don't know is if they used it alongside pred to reduce the dose or instead of pred altogether.

  • Hello Pmrpro .. I have been on Leflunomide 10mg which I had to cut down to 5 mg because it effected me badly alongside 15.05 mg prednisolone . I was as good as pinned to my bed not able to lift my head for most of the day ..I was literally away with the fairies and very tearful on it . What jjackdaw is experiencing is awful and I really feel for her .I asked my Rheumatologist for Leflunomide because I had read about its high success rate with people like me who don't seem to be able to get down on the steroid ..I spoke to my GP a week ago and he was happy for me to go back on Amitriptyline but that keeps me awake at night ..I am on 15mg steroid and will stay with that until I get back from a weeks holiday and try and reduce again by half a mg before I see my Rheumy in Mid October ..Its such a shame that a lot of these medications can make us feel so ill ..I hate the steroid euphoria and not feel in control and I know that family ,friends and Partner wish that I could get my act together and be like the person that I was before PMR. I don't know if the injection form of steroid sparing agents have the same side effects ? That's one question for my Rheumatologist when I have my next appointment.

    Best wishes to anyone who feels like this ..I want to take the medications but not to be so drugged up . trish29

  • Thank you for that Trish - I know someone else who has had to be taken off leflunomide because of a rare, potentially very nasty effect. The original paper about it and comments from a few experts make it sound as if it is the best thing since sliced bread - but the work had been done in just a couple of dozen patients and now, as usual, the real truth is beginning to emerge. The newer drugs always sound so good when their parent companies talk about them - and having worked in medical marketing monitoring clinical trials for a very long time I know some of the truth behind the shining headlines! It is usually a case of every silver lining has a cloud unfortunately. However- despite my own scepticism I don't like to down something without reason.

    I would be inclined to think that about the only side-effect that is eradicated by injections would be gastric ones - nausea and so on. Have you been tried on other so-called steroid sparers?

    I think I have been lucky in the selection of side-effects I've experienced - only Medrol caused anything significant and that was mostly cosmetic (facial hair growth, massive weight gain and muscle wasting was the worst) but as soon as I was switched to Lodotra that all went steadily, there was even a difference at 15mg. I do wish they'd agree to have a go in the UK with it - it must be similarly priced to using all these other drugs and you don't need omeprazole either.

    As for people wanting you to "pull yourself together" - if only they knew! Like depression - it just doesn't work that way. THEY need to pull THEMSELVES together and truly try to understand the situation you are in.

  • Thanks all for reply. Went to see doc this afternoon and she had reduced preds from 20mg to 15 mg so let's see if things get better for me next week. Hope you all had a good day. X

You may also like...